Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2012, 7:51 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 17, 2012, 8:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 124 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:54 PM EDT | TSTM WND DMG | 1 Sw Castleton, VT | TREE DOWN |
| Jul 17, 7:54 PM EDT | HAIL 0.75 | Castleton, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS51 KBTV 172351
SVRBTV
VTC021-027-180045-
/O.NEW.KBTV.SV.W.0066.120717T2351Z-120718T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 845 PM EDT.
* AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FAIR
HAVEN...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST RUTLAND...MIDDLETOWN SPRINGS...CUTTINGSVILLE...WALLINGFORD...
MT. HOLLY...BELMONT...CAVENDISH...LUDLOW...PERKINSVILLE...NORTH
SPRINGFIELD...WILGUS STATE PARK...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4329 7283 4330 7291 4347 7325
4356 7326 4358 7330 4362 7331 4363 7334
4369 7329 4349 7238 4338 7241 4336 7238
4330 7239 4323 7243 4322 7270
TIME...MOT...LOC 2351Z 291DEG 40KT 4357 7320
$$
LAHIFF2 follow-up statements
061
WWUS51 KBTV 180021
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
821 PM EDT TUE JUL 17 2012
VTC021-027-180045-
/O.CON.KBTV.SV.W.0066.000000T0000Z-120718T0045Z/
WINDSOR VT-RUTLAND VT-
821 PM EDT TUE JUL 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN RUTLAND AND SOUTHERN WINDSOR COUNTIES...
AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BELMONT...
MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LUDLOW...PROCTORSVILLE...GASSETTS...CHESTER...SPRINGFIELD...EXIT 7
I91...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR SOUTHERN VERMONT.
&&
LAT...LON 4325 7281 4329 7283 4330 7291 4347 7325
4356 7326 4358 7330 4362 7331 4363 7334
4369 7329 4349 7238 4338 7241 4336 7238
4330 7239 4323 7243 4322 7270
TIME...MOT...LOC 0022Z 299DEG 37KT 4339 7280
$$
LAHIFF776
WWUS51 KBTV 180044
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
844 PM EDT TUE JUL 17 2012
VTC021-027-180054-
/O.EXP.KBTV.SV.W.0066.000000T0000Z-120718T0045Z/
WINDSOR VT-RUTLAND VT-
844 PM EDT TUE JUL 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUTLAND AND SOUTHERN
WINDSOR COUNTIES WILL EXPIRE AT 845 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN VERMONT.
LAT...LON 4325 7281 4329 7283 4330 7291 4347 7325
4356 7326 4358 7330 4362 7331 4363 7334
4369 7329 4349 7238 4338 7241 4336 7238
4330 7239 4323 7243 4322 7270
TIME...MOT...LOC 0044Z 299DEG 37KT 4327 7254
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:46 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 17, 7:46 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 746 PM EDT TUE JUL 17 2012 .SYNOPSIS... ANY THUNDERSTORMS DURING THE EVENING WILL COME TO AN END BY MIDNIGHT AS A SLOW MOVING COLD FRONT MOVES THROUGH THE REGION LATE TONIGHT AND ON WEDNESDAY. BEHIND THE FRONT, IT WILL TURN COOLER AND DRIER AND THAT WILL LAST INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 741 PM EDT TUESDAY...COMPLEX OF SEVERE T-STORMS HAS PUSHED PRIMARILY SOUTH OF THE FORECAST AREA, AND SO HAVE JUST CANCELLED THE SEVERE T-STORM WATCH FOR MOST OF THE AREA. HAVE KEPT IT UP FOR RUTLAND AND WINDSOR COUNTIES JUST IN CASE THEY GET CLIPPED BY SOME STORMS THAT ARE OUT IN NORTH-CENTRAL NEW YORK AS THEY TREK SOUTHEASTWARD. THOUGH NOT ALL THAT CONFIDENT WE'LL SEE MUCH. STILL HAVE A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN NEW YORK THAT ARE PUSHING INTO NORTHERN VERMONT AS A RESULT OF SOME RESIDUAL INSTABILITY. DO NOT EXPECT ANY OF THEM TO BE SEVERE, AND JUST PROVIDE A QUICK DOWNPOUR. THINK JUST ABOUT EVERYTHING SHOULD BE DONE WITH BY MIDNIGHT -- EITHER DISSIPATED OR PUSHED WELL TO THE SOUTH. PRETTY WILD DAY ON THE RADAR, WITH SEVERAL LONG LIVED SUPERCELLS THAT PUSHED ACROSS THE AREA, THOUGH A COUPLE OF THE BEST ONES ON RADAR STAYED NORTH OF THE BORDER. REPORTS SO FAR ARE PRIMARILY DUE TO STRAIGHT LINE WINDS, WITH A FEW HAIL REPORTS TOSSED IN FOR GOOD MEASURE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 350 PM EDT TUESDAY...WEDNESDAY WILL BE A TRANSITION DAY AS THE FRONT SLOWLY OOZES THROUGH THE REGION. MAY BE A LIGHT SHOWER WAY DOWN SOUTH, SO CONTINUED THE IDEA OF LOW CHANCES THERE. OTHERWISE IT SHOULD BE A GENERALLY SUNNY DAY WITH DEWPOINTS SLOWLY FALLING DURING THE DAY. 850MB TEMPERATURES WILL RANGE FROM 12C IN THE NORTH TO 15C DOWN SOUTH, SO WE ARE STILL LOOKING AT TEMPERATURES PRIMARILY IN THE 80S, MAYBE CLOSE TO 90F DOWN IN SPRINGFIELD. AT LEAST THE DEWPOINTS WILL BE ON THE DECREASE, FALLING INTO THE 50S BY THE AFTERNOON. HIGH PRESSURE WILL BE NOSING IN WEDNESDAY NIGHT AND THURSDAY, SO PRETTY MUCH HIGH AND DRY. 850 TEMPERATURES WILL BE FALLING TO THE 8-12C LEVEL, SO HIGHS ONLY IN THE 70S ON THURSDAY. TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE 50S WITH 40S IN THE COOLER AREAS, SO IT MIGHT BE A GREAT NIGHT TO OPEN THE WINDOWS AND PUT ON A COUPLE OF BLANKETS. STAYED CLOSED TO GUIDANCE TEMPERATURES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 319 PM EDT TUESDAY...NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE WITH ORIGINS OVER CENTRAL CANADA WILL BE IN PLACE OVER THE NORTH COUNTRY INTO SATURDAY WITH A NICE STRETCH OF DRY WEATHER. AS THE HIGH SLIDES EAST ON SUNDAY ANOTHER COLD FRONT AND UPPER TROUGH DROPS SE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOOKS LIKE WARMTH AND INSTABILITY/0-6KM SHEAR (1500 J/KG/ 35KT) MAY BE SUFFICIENT FOR ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE STORMS. THE FRONT PUSHES SOUTH ALLOWING FOR A NORTHERLY FLOW COOLER AND DRIER WEATHER AS ANOTHER HIGH DROPS OUT OF CENTRAL CANADA. HIGH TEMPERATURES WILL BE IN THE 80S FRIDAY THROUGH SUNDAY DROPPING BACK INTO THE 70S BY MONDAY AND TUESDAY. LOWS WILL BE MOSTLY IN THE 50S EXCEPT A FEW 40S IN THE COLD SPOTS SATURDAY AND TUESDAY MORNINGS. AREAS NEAR LAKE CHAMPLAIN WILL BE MILDER WITH WATER TEMPS NOW IN THE MID 70S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THROUGH 00Z THURSDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA THROUGH 06Z TONIGHT. THIS WILL RESULT IN MVFR CONDITIONS FROM TIME TO TIME. AFTER 06Z...THE SHOWERS AND STORMS WILL DIMINISH AND CEILINGS AND VISIBILITIES WILL LOWER INTO THE MVFR AND IFR CATEGORIES FOR SOME PERIODS OF TIME. AFTER 14Z...LOOK FOR VFR CONDITIONS TO DEVELOP OVER THE ENTIRE AREA AND REMAIN IN THE VFR CATEGORY THROUGH THE END OF THE PERIOD. OUTLOOK 00Z THURSDAY THROUGH SUNDAY...MAINLY VFR THROUGH THE PERIOD WITH HIGH PRESSURE BUILDING INTO THE REGION. PSBL VLIFR IN FG KMPV KSLK 07-12Z EACH MORNING. && .EQUIPMENT... IMPORTANT RADAR UPGRADES ARE IN PROGRESS... THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS OPERATING WITH DUAL POLARIZATION TECHNOLOGY. THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS DUAL-POLARIZATION UPGRADE. WORK WILL BEGIN WEDNESDAY (7/18). ONCE WORK COMMENCES THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...SISSON AVIATION...EVENSON/SISSON EQUIPMENT...WFO BTV
Hazardous weather outlook, Jul 17, 3:57 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 357 AM EDT TUE JUL 17 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-180800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 357 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH COUNTRY TODAY AS A STRONG COLD FRONT MOVES INTO THE AREA. THE POTENTIALLY SEVERE STORMS WILL MOVE INTO NORTHERN PORTIONS OF NEW YORK AND VERMONT BY EARLY AFTERNOON AND THEN PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...WITH FLASH FLOODING AND LARGE HAIL BEING SECONDARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 17, 6:42 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL CRANBERRY LAKE 44.22N 74.83W
07/17/2012 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER-SIZED HAIL
&&
EVENT NUMBER BTV1200284
MUCCILLILocal storm report, Jul 17, 7:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
702 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HOPKINTON 44.69N 74.70W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0321 PM TSTM WND DMG 2 W POTSDAM 44.67N 75.03W
07/17/2012 ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM HAIL 2 W POTSDAM 44.67N 75.03W
07/17/2012 M0.88 INCH ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
0324 PM TSTM WND DMG COLTON 44.56N 74.93W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0325 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
ROAD CLOSURES
0330 PM TSTM WND DMG HANNAWA FALLS 44.61N 74.97W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
SPEED 65 MPH BY LOCAL POLICE
0340 PM HAIL WINTHROP 44.79N 74.79W
07/17/2012 M0.75 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
0349 PM TSTM WND DMG REDFORD 44.61N 73.80W
07/17/2012 CLINTON NY PUBLIC
UPROOTED TREES AND SIDING DAMAGE TO HOUSES
0350 PM TSTM WND DMG SARANAC 44.65N 73.74W
07/17/2012 CLINTON NY LAW ENFORCEMENT
TREES DOWN
0400 PM TSTM WND DMG RUSSELL 44.43N 75.15W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES DOWN
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
0403 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN
0405 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
07/17/2012 ESSEX NY PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0420 PM TSTM WND DMG 1 NNW LAKE PLACID 44.29N 73.99W
07/17/2012 ESSEX NY PUBLIC
2 FT DIAMETER TREE UPROOTED ON NASH STREET...
POWERLINES DOWN AS WELL
0430 PM TSTM WND DMG WILLSBORO POINT 44.41N 73.38W
07/17/2012 ESSEX NY PUBLIC
ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
BRANCHES DOWN
0435 PM HAIL 2 SSE EDWARDS 44.30N 75.24W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA THE SHAVE PROGRAM
0436 PM TSTM WND DMG ELIZABETHTOWN 44.21N 73.60W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0440 PM LIGHTNING LEWIS 44.28N 73.57W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
ESSEX CTY NY
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
0445 PM HAIL EDWARDS 44.32N 75.25W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA SHAVE PROGRAM
0500 PM TSTM WND DMG BROOKSVILLE 44.06N 73.17W
07/17/2012 ADDISON VT PUBLIC
TREE DOWN ON RIVER ROAD NEAR RTE 7
0512 PM TSTM WND DMG MIDDLEBURY 44.02N 73.17W
07/17/2012 ADDISON VT TRAINED SPOTTER
TREE DOWN
0524 PM TSTM WND DMG NORTH HUDSON 43.95N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
TREES DOWN
0525 PM TSTM WND DMG SEVERANCE 43.88N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0530 PM TSTM WND DMG SCHROON LAKE 43.84N 73.76W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0554 PM TSTM WND DMG ROYALTON 43.82N 72.55W
07/17/2012 WINDSOR VT LAW ENFORCEMENT
SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS
0600 PM HAIL CRANBERRY LAKE 44.22N 74.83W
07/17/2012 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER-SIZED HAIL
&&
EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200277 BTV1200276
BTV1200279 BTV1200280 BTV1200278 BTV1200283 BTV1200284
MUCCILLILocal storm report, Jul 17, 7:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
741 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG WESTPORT 44.18N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE
&&
EVENT NUMBER BTV1200285
MABLocal storm report, Jul 17, 7:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
743 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 2 N WESTPORT 44.21N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
LARGE TREE DOWN ON HOUSE
&&
EVENT NUMBER BTV1200286
MABSpecial weather statement, Jul 17, 7:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
743 PM EDT TUE JUL 17 2012
VTZ011-019-180045-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-
743 PM EDT TUE JUL 17 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL RUTLAND COUNTY...
AT 736 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES WEST OF WEST
HAVEN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FAIR HAVEN...WEST CASTLETON...HYDEVILLE...CASTLETON...WEST RUTLAND...
MIDDLETOWN SPRINGS...CHIPPENHOOK...CLARENDON SPRINGS...CLARENDON...
CUTTINGSVILLE...RUSSELLVILLE...MT. HOLLY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4349 7325 4356 7326 4358 7330 4362 7332
4362 7336 4358 7337 4356 7340 4358 7343
4364 7343 4373 7338 4363 7274 4360 7274
4359 7277 4352 7278 4334 7286
LAHIFFLocal storm report, Jul 17, 7:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
747 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HOPKINTON 44.69N 74.70W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0321 PM TSTM WND DMG 2 W POTSDAM 44.67N 75.03W
07/17/2012 ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM HAIL 2 W POTSDAM 44.67N 75.03W
07/17/2012 M0.88 INCH ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
0324 PM TSTM WND DMG COLTON 44.56N 74.93W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0325 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
ROAD CLOSURES
0330 PM TSTM WND DMG HANNAWA FALLS 44.61N 74.97W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
SPEED 65 MPH BY LOCAL POLICE
0340 PM HAIL WINTHROP 44.79N 74.79W
07/17/2012 M0.75 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
0349 PM TSTM WND DMG REDFORD 44.61N 73.80W
07/17/2012 CLINTON NY PUBLIC
UPROOTED TREES AND SIDING DAMAGE TO HOUSES
0350 PM TSTM WND DMG SARANAC 44.65N 73.74W
07/17/2012 CLINTON NY LAW ENFORCEMENT
TREES DOWN
0400 PM TSTM WND DMG RUSSELL 44.43N 75.15W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES DOWN
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
0403 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN
0405 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
07/17/2012 ESSEX NY PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0420 PM TSTM WND DMG 1 NNW LAKE PLACID 44.29N 73.99W
07/17/2012 ESSEX NY PUBLIC
2 FT DIAMETER TREE UPROOTED ON NASH STREET...
POWERLINES DOWN AS WELL
0430 PM TSTM WND DMG WILLSBORO POINT 44.41N 73.38W
07/17/2012 ESSEX NY PUBLIC
ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
BRANCHES DOWN
0435 PM HAIL 2 SSE EDWARDS 44.30N 75.24W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA THE SHAVE PROGRAM
0436 PM TSTM WND DMG ELIZABETHTOWN 44.21N 73.60W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0440 PM LIGHTNING LEWIS 44.28N 73.57W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
ESSEX CTY NY
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
0445 PM HAIL EDWARDS 44.32N 75.25W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA SHAVE PROGRAM
0454 PM TSTM WND DMG WESTPORT 44.18N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE
0454 PM TSTM WND DMG 2 N WESTPORT 44.21N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
LARGE TREE DOWN ON HOUSE
0500 PM TSTM WND DMG BROOKSVILLE 44.06N 73.17W
07/17/2012 ADDISON VT PUBLIC
TREE DOWN ON RIVER ROAD NEAR RTE 7
0512 PM TSTM WND DMG MIDDLEBURY 44.02N 73.17W
07/17/2012 ADDISON VT TRAINED SPOTTER
TREE DOWN
0524 PM TSTM WND DMG NORTH HUDSON 43.95N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
TREES DOWN
0525 PM TSTM WND DMG SEVERANCE 43.88N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0530 PM TSTM WND DMG SCHROON LAKE 43.84N 73.76W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0554 PM TSTM WND DMG ROYALTON 43.82N 72.55W
07/17/2012 WINDSOR VT LAW ENFORCEMENT
SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS
0600 PM HAIL CRANBERRY LAKE 44.22N 74.83W
07/17/2012 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER-SIZED HAIL
&&
EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200285 BTV1200286
BTV1200277 BTV1200276 BTV1200279 BTV1200280 BTV1200278 BTV1200283
BTV1200284
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Grand Isle | 65 min |
| Jul 17, 4:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 46 min |
| Jul 17, 5:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 65 min |
| Jul 17, 6:06 PM EDT | Special Weather Statement | BTV | Rutland | 24 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | BTV | Rutland | 62 min |
| Jul 17, 7:43 PM EDT | Special Weather Statement | BTV | Rutland | 62 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.